Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 12, NWS Topeka, KS

May 22, 2007Cloud County, Ottawa County, Republic County, Kansas

NWS Topeka, KS issued this wind advisory at May 22, 2007, 3:13 AM CDT for Cloud County, Ottawa County, Republic County, Kansas. It took effect at May 22, 2007, 7:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 22, 2007, 3:13 AM CDT (08:13 UTC)
In effect from
May 22, 2007, 7:00 AM CDT
Expired
May 22, 2007, 3:46 PM CDT
In force
9 hr
Issued by
NWS Topeka, KS

Counties Cloud County, KS, Ottawa County, KS, Republic County, KS

The radar

The Grand Island radar (KUEX), 115 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1726 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 220813
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
313 AM CDT TUE MAY 22 2007

...WIND ADVISORY THROUGH THIS EVENING FOR A PART OF NORTH CENTRAL KANSAS...

.A STORM SYSTEM IN THE CENTRAL ROCKIES WILL DEEPEN LOW PRESSURE
ACROSS WESTERN KANSAS AND CREATE VERY WINDY CONDITIONS ACROSS NORTH
CENTRAL KANSAS THROUGH MID EVENING.

KSZ008-020-034-221800-
/O.NEW.KTOP.WI.Y.0012.070522T1200Z-070523T0300Z/
REPUBLIC-CLOUD-OTTAWA-
INCLUDING THE CITY OF...CONCORDIA
313 AM CDT TUE MAY 22 2007

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT
THIS EVENING. 

SUSTAINED WINDS IN THE 3O TO 35 MPH RANGE WITH GUSTS TO AROUND 
40 MPH CAN BE EXPECTED THROUGH MID EVENING. THE WINDS SHOULD
DECREASE AFTER 10 PM THIS EVENING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS
WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

$$
2 follow-up statements
000 
WWUS73 KTOP 221757
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1257 PM CDT TUE MAY 22 2007

KSZ008-020-034-230300-
/O.CON.KTOP.WI.Y.0012.000000T0000Z-070523T0300Z/
REPUBLIC-CLOUD-OTTAWA-
INCLUDING THE CITY OF...CONCORDIA
1257 PM CDT TUE MAY 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

STRONG SOUTHERLY WINDS AROUND 30 MPH WITH GUSTS UP TO 40 MPH
SHOULD CONTINUE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING.
AS THE SUN SETS...WIND SPEED WILL BEGIN TO LESSEN. 

DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

$$

WOLTERS
000 
WWUS73 KTOP 222046
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
346 PM CDT TUE MAY 22 2007

KSZ008-020-034-222200-
/O.CAN.KTOP.WI.Y.0012.000000T0000Z-070523T0300Z/
REPUBLIC-CLOUD-OTTAWA-
INCLUDING THE CITY OF...CONCORDIA
346 PM CDT TUE MAY 22 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND
ADVISORY. 

SOUTHERLY WINDS HAVE NOT BEEN AS STRONG AS ORIGINALLY FORECAST
AND REMAIN BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY
HAS BEEN CANCELED. HOWEVER SOUTHER WINDS OF 20 TO 25 MPH WITH
GUSTS UP TO 40 MPH ARE STILL LIKELY THROUGH THE EARLY EVENING.

$$

WOLTERS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at May 22, 3:09 AM CDT, 4 minutes earlier.

Area forecast discussion, May 22, 3:09 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
309 AM CDT TUE MAY 22 2007

.DISCUSSION...

FAIRY BUSY MORNING SO WILL FOCUS ON MAIN HIGHLIGHTS. LARGE TROUGH
ACROSS THE INTERMOUNTAIN WEST WILL MAKE A SLOW PROGRESSION
EASTWARD INTO THE HIGH PLAINS THIS AFTERNOON. AHEAD OF THE SYSTEM
AND AT THE SURFACE...A STRONG PRESSURE GRADIENT WILL TIGHTEN WITH
30-40KT WINDS JUST ABOVE THE SURFACE ASSOCIATED WITH THE LLJ WILL
LEAD TO BREEZY TO WINDY CONDITIONS ACROSS MOST OF THE CWA. WILL
ISSUE A WIND ADVISORY FOR PORTIONS OF NORTH CENTRAL KANSAS
BEGINNING THIS MORNING INTO THE EARLY EVENING HOURS AS CRITERIA
LOOKS TO BE REACHED...ESPECIALLY DURING THE LATE MORNING INTO THE
AFTERNOON HOURS. WILL NEED TO MONITOR AREAS FURTHER EAST OF
ADVISORY IF MIXING SUPPORTS STRONGER WINDS TO REACH THE SURFACE
THAN CURRENTLY ANTICIPATED. WHILE CHANCES OF SHOWERS AND ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS MORNING INTO THE EARLY AFTERNOON
HOURS WITH WEAK LIFT PRESENT...MAIN ATTENTION WILL BE FOCUSED THIS
EVENING INTO THE OVERNIGHT HOURS. COLD FRONT WILL SLIDE INTO
PORTIONS OF NORTHWEST AND NORTH CENTRAL KANSAS DURING THE
AFOREMENTIONED TIME FRAME WITH A DRYLINE STRETCHING ACROSS WEST
CENTRAL PORTIONS OF THE STATE. CONVECTIVE INITIATION IS MORE IN
QUESTION ALONG DRYLINE DUE TO STRONG CAP...BUT MORE LIKELY ALONG
THE COLD FRONT BY MID AFTERNOON ACROSS NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA. WHILE SUPERCELL STORMS WILL INITIALLY BE
POSSIBLE...CONVECTIVE EVOLUTION LOOKS MORE LIKELY TO SUPPORT
LINEAR CONVECTIVE SYSTEM AS ACTIVITY SHIFTS EASTWARD TOWARDS NORTH
CENTRAL KANSAS. WITH AVAILABLE INSTABILITY AND FAVORABLE WINDS
ALOFT...MIGHT SEE A CHANCE FOR A FEW SEVERE STORMS AND HEAVY
RAINFALL POTENTIAL...MAINLY ACROSS NORTH CENTRAL KANSAS.
CONVECTION SHOULD SLOWLY LOSE ORGANIZATION AND INTENSITY WEDNESDAY
MORNING OVER THE CWA. HOWEVER...NEW MODEL SOLUTIONS SUGGEST A
SLOWER MOVING COLD FRONT WHICH PLACES MOST OF THE CWA UNDER THE
POTENTIAL FOR SEVERE WEATHER ON WEDNESDAY AFTERNOON AND EVENING.
THE BIGGEST VARIABLE FOR SEVERE POTENTIAL WEDNESDAY WILL DEPEND
ON AVAILABLE SURFACE HEATING AND THE RESULTANT INSTABILITY ONCE
INITIAL CONVECTION CLEARS AND WHATEVER HEATING CAN COMMENCE. THIS
WILL NOT BE RESOLVED WITH CONFIDENCE UNTIL TODAYS CONVECTIVE EVENT
PLAYS OUT AND EVOLVES WITH TIME. OTHER CONCERN FOCUSES ON HEAVY
RAINFALL POTENTIAL WITH THE SLOWER MOVING SYSTEM WEDNESDAY INTO
THURSDAY. DECENT UPPER LEVEL SUPPORT ALONG THE BOUNDARY WITH
RENEWED CONVECTION OVER SAME AREAS SUGGEST A POTENTIAL FLOOD
HAZARD. HOWEVER...MODELS HAVE NOT BEEN CONSISTENT WITH THIS
OVERALL TREND AND MESOSCALE DETAILS (CONVECTIVE INDUCED COLD POOL
MOVING BOUNDARY FURTHER EAST) ARE NOT YET WELL RESOLVED AND
CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE FLOOD WATCH.
REGARDLESS...FRONTAL BOUNDARY LOOKS TO FINALLY SHIFT OUT OF THE
CWA BY THURSDAY AFTERNOON BEFORE RETURN FLOW/PRESSURE FALLS LIFTS
WESTERN PORTION OF THE BOUNDARY BACK NORTH ON FRIDAY. WITH PLENTY
OF UNCERTAINTY DURING THE EXTENDED...LEFT PACKAGE PERSISTENT.

&&

.AVIATION...
LOW LEVEL JET WILL CONTINUE TO BRING DEEPER MOISTURE NORTHWARD INTO
EASTERN KANSAS THROUGH THE DAY. SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ARE POSSIBLE THROUGH MID MORNING IN AREA OF ISENTROPIC
LIFT IN SOUTHEAST KANSAS. MVFR CIGS IN THE 1500 TO 2500 FT RANGE
AREA EXPECTED AT THE TAF SITES NEAR OR AFTER 12Z THIS MORNING. SOME
IMPROVEMENT TO VFR MAY OCCUR AT KFOE AND KTOP BY 23Z WITH CIGS NEAR
3000 FT. WEAKENING MCS TONIGHT AFTER 07Z WILL MOVE EAST INTO CENTRAL
AND EASTERN KANSAS AFFECTING THE TAF SITES IN THE 09Z-12Z PERIOD.
ALSO MVFR TO ISOLD IFR CIGS ARE POSSIBLE AFTER 09Z WED.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 7 AM TUESDAY TO 10 PM TUESDAY FOR KSZ008-
KSZ020-KSZ034.

&&

BLAIR/53
Hazardous weather outlook, May 21, 3:51 PM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
351 PM CDT MON MAY 21 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-222100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
351 PM CDT MON MAY 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS COULD MOVE INTO NORTH CENTRAL KANSAS FROM
THE WEST THIS EVENING AND SPREAD ACROSS NORTHEAST AND EAST CENTRAL
KANSAS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED HIT OR MISS THUNDERSTORMS ARE POSSIBLE DURING THE DAY
TUESDAY ACROSS THE ENTIRE AREA WHICH COULD PRODUCE BRIEF HEAVY
RAIN AND LIGHTNING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG A FRONT ACROSS WESTERN KANSAS TUESDAY AFTERNOON AND
MOVE INTO NORTH CENTRAL KANSAS DURING THE LATE EVENING AND
OVERNIGHT TUESDAY NIGHT. SOME OF THESE STORMS MAY BE CAPABLE OF
STRONG STRAIGHT LINE WINDS AND HAIL.

AS THE FRONT SLOWLY MOVES WEST TO EAST WEDNESDAY...MORE
THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS NORTHEAST AND EAST
CENTRAL KANSAS. SOME OF THESE STORMS COULD PRODUCE SOME HAIL
DURING THE AFTERNOON AND EARLY EVENING. HOWEVER THE GREATER HAZARD
APPEARS TO BE HEAVY RAINFALL AS THE FRONT STALLS NEAR THE
TURNPIKE. THERE IS THE POTENTIAL FOR THUNDERSTORMS PRODUCING VERY
HEAVY RAIN TO MOVE OVER THE SAME AREAS OF EAST CENTRAL KANSAS
SEVERAL TIMES WEDNESDAY EVENING. THIS WOULD LIKELY CAUSE FLOODING
PROBLEMS IF IT MATERIALIZES.

THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED TONIGHT.

WOLTERS

Nearby

Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.